Welcome to Just answer !
I am sorry to learn about your situation and I empathize with you.
Well yes sertraline / Zoloft has become ineffective in your case after years of use owing to your body's gradual development of increased tolerance / resistance against this drug. This is not so uncommon a scenario and it happens quite often with most of psychotropic medications including Zoloft/ sertraline.
Since you already have been taking quite a high dose of sertraline so there is no point in further upping the dose to observe any improvement in your symptoms. So the next plausible step in managing your underlying symptoms now that you have an ineffective sertraline at hand, is that you switch over to another anti depressant. Your options are -- Lexapro ( escitalopram ) at dose of 10-20 mg / day which like Zoloft / sertraline is an ssri class drug but with some noticeable different properties as compared to Zoloft and so this drug shall prove to be a good replacement of Zoloft which first shall be required to be brought off by tapering the dose by 25 mg every 1 week until completely coming off Zoloft. This tapering is required before starting a new drug so as to avoid any untoward withdrawal symptoms which develop when such psychotropic medications are brought off quickly or stopped abruptly.
Another alternative anti depressant for your cause that can prove to be a good alternative for Zoloft is Remeron ( mirtazapine ) at dose of 15-45 mg / day.
So to summarize--
-- Yes your system has developed resistance against Zoloft after years of use thereby rendering it ineffective and warranting a switch over to another potent anti depressant drug.
-- You can discuss with your doctor two formidable options -- Lexapro and remeron , either of which is capable of being a good and effective replacement for Zoloft , but Lexapro has an edge reason being it belonging to the same class of ssri anti depressants to which Zoloft belongs , so your body being more accustomed to the use of this class drugs is likely to respond to Lexapro , that too without any possibility of having side effects.
-- Whichever drug is chosen as the replacement just make sure that Zoloft is withdrawn slowly before starting the new drug.
I hope this helps.
Kindly discuss this with your doctor and do the needful changes.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.